Proximal Point Algorithm for Nonexpansive Mappings in Hadamard Spaces Based on SRJ Iteration Process


  • Samir Dashputre
  • Rakesh Tiwari
  • Jaynendra Shrivas Hemchand Yadav Vishwavidyalaya Durg(C.G.)





In this paper, We provide a new modified proximal point approach utilizing fixed point iterates of nonexpansive mappings in Hadamard space and show that the sequence created by our iterative process converges to a minimizer of a convex function and a fixed point of mappings. Finally, we present a numerical illustration for supporting our main result. Our results obtained in this paper improve, extend and unify results of Khan-Abbas [23], Cholamjiak et al. [10] and Dashputre et al. [11].


R. L. Adler, J. P. Dedieu, J. Y. Margulies, M. Martens and M. Shub, Newton’s method on Riemannian manifolds and a geometric model for human spine, IMA Journal of Numerical Analysis, 22(3)(2002), 359-390, DOI: 10.1093/imanum/22.3.359.

L. Ambrosio, N. Gigli and G. Savare, Gradient Flows: In Metric Spaces and in the Space of Probability Measures, 2nd edition, Lectures in Mathematics ´ETH Zurich, Birkh ¨ auser, Basel, (2008), DOI: 10.1007/978-3-7643-8722-8. ¨

D. Ariza-Ruiz, L. Leu stean and G. Lopez-Acedo, Firmly nonexpansive mappings in classes of geodesic spaces, ´ Transactions of the American Mathematical Society, 366 (2014), 4299 – 4322.

M. Bacak, Computing medians and means in Hadamard spaces, ´ SIAM Journal on Optimization, 24(3)(2014), 1542 – 1566, DOI: 10.1137/140953393.

M. Bacak, The proximal point algorithm in metric spaces, ´ Israel Journal of Mathematics, 194(2013), 689 – 701, DOI: 10.1007/s11856-012-0091-3.

M. R. Bridson and A. Haefliger, Metric Spaces of Non-Positive Curvature, Springer Science and Business Media, 319(2013), URL:

K.S. Brown and K.S Brown, Buildings, Springer, (1989).

F. Bruhat and J. Tits, Groupes Reductifs Sur Un Corps local, ´ Publications Mathematiques de l’Institut des Hautes ´ Etudes Scientifiques, 44(1)(1972), 5–251, DOI: 10.1007/BF02715544.

D. Burago, Y. Burago and S. Ivanov, A Course in Metric Geometry, Graduate Studies in Mathematics, American Mathematical Society, Providence, Rhode Island, 33(2001), DOI: 10.1090/gsm/033.

P. Cholamjiak, A. A. N. Abdou and Y. J. Cho, Proximal point algorithms involving fixed points of nonexpansive mappings in CAT(0) spaces, Fixed Point Theory and Applications, 2015(2015), 227, 1– 13 DOI: 10.1186/s13663-015-0465-4.

S. Dashputre, R. Tiwari and J. Shrivas, A new iterative algorithm for generalized (α, β)-nonexpansive mapping in CAT (0) space, Adv. Fixed Point Theory, 13(2023),

S. Dhompongsa and B. Panyanak, On-convergence theorems in CAT(0) spaces, Computers & Mathematics with Applications, 56(10)(2008), 2572–2579, DOI: 10.1016/j.camwa.2008.05.036.

S. Dhompongsa, W.A. Kirk, and B. Panyanak, Nonexpansive set-valued mappings in metric and Banach spaces, Journal of Nonlinear and Convex Analysis, 8(2007), 35 – 45.

S. Dhompongsa, W.A. Kirk and B. Sims, Fixed points of uniformly lipschitzian mappings, Nonlinear analysis: theory, methods & applications, 65(4)(2006), 762–772, DOI: 10.1016/

O. P. Ferreira and P. R. Oliveira, Proximal point algorithm on Riemannian manifolds, Optimization, 51(2)(2002), 257 – 270, DOI:


H. Fukhar-ud-din, Strong convergence of an Ishikawa-type algorithm in CAT(0) spaces, Fixed Point Theory and Applications, 207(2013), DOI: 10.1186/1687-1812-2013-207.

K. Goebel and R. Simeon, Uniform convexity, hyperbolic geometry and nonexpansive mappings, Dekker, (1984).

M. Gromov, Hyperbolic groups, In: Essays in Group Theory, S. M. Gersten (eds), Mathematical Sciences Research Institute Publications, 8)(1987), DOI: 10.1007/978-1- 4613-9586-7-3.

O. Guler, On the convergence of the proximal point algorithm for convex minimization, ¨ SIAM Journal on Control and Optimization, 29(2)(1991), 403 – 419, DOI: 10.1137/0329022.

B. Halpern, Fixed points of nonexpanding maps, Bulletin of the American Mathematical Society, (1967), 957–961, DOI: 10.1090/S0002-9904-1967- 11864-0.

J. Jost, Convex functionals and generalized harmonic maps into spaces of non positive curvature, Commentarii Mathematici Helvetici, 70(1995), 659 – 673, DOI: 10.1007/BF02566027.

S. Kamimura and W. Takahashi, Approximating solutions of maximal monotone operators in Hilbert spaces, Computers & Mathematics with Applications, 106(2)(2000), 226 – 240, DOI: 10.1006/jath.2000.3493.

S. H. Khan and M. Abbas, Strong and ∆-convergence of some iterative schemes in CAT(0) spaces, Computers and Mathematics with Applications, 61(1)(2011), 109 – 116, DOI: 10.1016/j.camwa.2010.10.037.

W. A. Kirk, Geodesic geometry and fixed point theory, Seminar of Mathematical Analysis (Malaga/Seville, 2002/2003), Colecc. Abierta. University Seville Secretary of Publications, Seville, Spain, 64(2003), 195 – 225.

W. A. Kirk and B. Panyanak, A concept of convergence in geodesic spaces, Nonlinear Analysis: Theory, Methods and Applications, 68(13)(2008), 3689 – 3696, DOI: 10.1016/

T. Laokul and B. Panyanak, Approximating fixed points of nonexpansive mappings in CAT(0) spaces, International Journal of Mathematical Analysis, 3(25-28)(2009), 1305 – 1315, URL: http: //

W. Laowang and B. Panyanak, Strong and ∆-convergence theorems for multivalued mappings in CAT(0) spaces, Journal of Inequalities and Applications, 2009(2009), Article ID 730132, DOI: 10.1155/2009/730132.

C. Li, G. Lopez and V. Mart ´ ´ın-Marquez, Monotone vector fields and the proximal point algorithm on Hadamard manifolds, ´ Journal of the London Mathematical Society, 79(3)(2009), 663 – 683, DOI: 10.1112/jlms/jdn087.

T. C. Lim, Remarks on some fixed point theorems, Proceedings of the American Mathematical Society, 60(1976), 179-182, DOI: 10.1090/S0002-9939- 1976-0423139-X.

B. Martinet, Regularisation d’in ´ equations variationnelles par approximations successives, ´ Revue franc¸aise d’informatique et de recherche operationnelle ´, 4(R-3)(1970), 154 – 158,

U. F. Mayer, Gradient flows on nonpositively curved metric spaces and harmonic maps, Communications in Analysis and Geometry, 6(2)(1998), 199 – 253, DOI: 10.4310/CAG.1998.v6.n2.a1.

A. Panwar, Jyoti, P. Mor and Pinki, Proximal point algorithm based on AP iterative technique for nonexpansive mappings in CAT(0) spaces, Communications in Mathematics and Applications, 14(1)(2023), 117 – 129, DOI: 10.26713/cma.v14i1.1831

E. A. P. Quiroz and P. R. Oliveira, Proximal point methods for quasiconvex and convex functions with Bregman distances on hadamard manifolds, Journal of Convex Analysis, 16(1)(2009), 49 – 69.

R. T. Rockafellar, Monotone operators and the proximal point algorithm, SIAM Journal on Control and Optimization, 14(5)(1976), 877 – 898, DOI: 10.1137/0314056.

S. T. Smith, Optimization techniques on Riemannian manifolds, Hamiltonian and gradient flows, algorithms and control, Fields Institute Communications, 3(1994), 113 – 136.

C. Udriste, Convex Functions and Optimization Methods on Riemannian Manifolds, Mathematics and Its Applications book series, 297(1994), DOI: 10.1007/978-94-015-8390-9.

J. H. Wang and G. Lopez, Modified proximal point algorithms on Hadamard manifolds, ´ Optimization, 60(6)(2011), 697 – 708, DOI:


View Full Article: